Alert archive / Ohio / Gale Warnings in 2010
Gale Warning 5, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Sep 3, 2010, 3:58 PM EDT. It took effect at Sep 3, 2010, 8:00 PM EDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2010, 3:58 PM EDT (19:58 UTC)
- In effect from
- Sep 3, 2010, 8:00 PM EDT
- Expired
- Sep 4, 2010, 9:00 PM EDT
- In force
- 25 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
146 WHUS71 KCLE 031958 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 358 PM EDT FRI SEP 3 2010 LEZ142>149-040400- /O.EXT.KCLE.SC.Y.0037.000000T0000Z-100904T0000Z/ /O.NEW.KCLE.GL.W.0005.100904T0000Z-100904T2100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 358 PM EDT FRI SEP 3 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. A COLD FRONT MOVED EAST ACROSS THE LAKE AND WINDS WILL CONTINUE TO INCREASE ACROSS THE LAKE THIS AFTERNOON TO 15 TO 25 KNOTS. THIS WILL CAUSE WAVES TO CONTINUE TO BUILD ABOVE 4 FEET MAKING THE LAKE CONDITIONS HAZARDOUS FOR SMALL CRAFT. GALE FORCE WINDS OF 35 KNOTS ARE EXPECTED TO OCCUR TONIGHT THROUGH SATURDAY AFTERNOON. THE WINDS WILL BEGIN TO DIMINISH IN THE AFTERNOON ON SATURDAY TO 30 KNOTS AND FURTHER DIMINISH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ061-162>169-040400- /O.NEW.KCLE.GL.W.0005.100904T0000Z-100904T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 358 PM EDT FRI SEP 3 2010 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT SATURDAY. A COLD FRONT MOVED EAST ACROSS THE LAKE AND WINDS WILL CONTINUE TO INCREASE ACROSS THE LAKE THIS EVENING. GALE FORCE WINDS ARE EXPECTED TO OCCUR TONIGHT THROUGH SATURDAY AFTERNOON. THE WINDS WILL BEGIN TO DIMINISH IN THE AFTERNOON ON SATURDAY TO 30 KNOTS AND FURTHER DIMINISH SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOMBARDY
6 follow-up statements
764 WHUS71 KCLE 040133 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 933 PM EDT FRI SEP 3 2010 LEZ061-142>149-162>169-040945- /O.CON.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 933 PM EDT FRI SEP 3 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY. GALE FORCE WINDS OF 35 KNOTS ARE EXPECTED TO DEVELOP OVERNIGHT IN THE WAKE OF A STRONG COLD FRONT NOW TO OUR EAST. GALES WILL PERSIST INTO THE AFTERNOON SATURDAY BEFORE DIMINISHING TO 30 KNOTS LATE. WINDS WILL DIMINISH FURTHER SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
646 WHUS71 KCLE 040758 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 358 AM EDT SAT SEP 4 2010 LEZ061-142>149-162>169-041600- /O.CON.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 358 AM EDT SAT SEP 4 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. WEST GALES TO 35 KNOTS WITH WAVES AS HIGH AS 12 FEET IN THE NEAR SHORE WATERS...WILL CONTINUE INTO THIS EVENING. WINDS ARE EXPECTED TO DIMINISH BELOW GALE FORCE BY THIS EVENING...BUT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD STAY IN SAFE HARBOR. && $$
946 WHUS71 KCLE 040905 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 505 AM EDT SAT SEP 4 2010 LEZ142-143-162-163-041715- /O.NEW.KCLE.LO.Y.0003.100904T0905Z-100904T2100Z/ /O.CON.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- 505 AM EDT SAT SEP 4 2010 ...LOW WATER ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LOW WATER ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. WEST GALES TO 35 KNOTS WITH WAVES AS HIGH AS 9 FEET IN THE NEAR SHORE WATERS...WILL CONTINUE INTO THIS EVENING. WINDS ARE EXPECTED TO DIMINISH BELOW GALE FORCE BY THIS EVENING...BUT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO SUNDAY. AT 500 AM EDT THE WATER LEVEL ON THE WESTERN BASIN OF LAKE ERIE WAS 3 INCHES BELOW CHART DATUM...OR 2 INCHES ABOVE THE CRITICAL MARK FOR SAFE NAVIGATION. THE WATER LEVELS WILL REMAIN AT OR BELOW THE CRITICAL MARK UNTIL THIS EVENING WHEN THE WINDS ON LAKE ERIE DROP BELOW GALE FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD STAY IN SAFE HARBOR. A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE BELOW THE CRITICAL MARK FOR SAFE NAVIGATION. VESSELS MAY BOTTOM OUT OR BECOME GROUNDED. CONTACT THE COAST GUARD FOR THE LATEST WATER LEVEL. MARINERS SHOULD USE EXTREME CAUTION OR CONSIDER WAITING UNTIL WATER LEVELS RISE. && $$ LEZ061-144>149-164>169-041715- /O.CON.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 505 AM EDT SAT SEP 4 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. WEST GALES TO 35 KNOTS WITH WAVES AS HIGH AS 12 FEET IN THE NEAR SHORE WATERS...WILL CONTINUE INTO THIS EVENING. WINDS ARE EXPECTED TO DIMINISH BELOW GALE FORCE BY THIS EVENING...BUT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD STAY IN SAFE HARBOR. && $$
511 WHUS71 KCLE 041409 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1009 AM EDT SAT SEP 4 2010 LEZ142-143-162-163-042100- /O.CAN.KCLE.LO.Y.0003.000000T0000Z-100904T2100Z/ /O.CON.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- 1009 AM EDT SAT SEP 4 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...LOW WATER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LOW WATER ADVISORY. A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. WEST GALES TO 35 KNOTS WITH WAVES AS HIGH AS 9 FEET IN THE NEAR SHORE WATERS WILL CONTINUE INTO THIS EVENING. WINDS ARE EXPECTED TO DIMINISH BELOW GALE FORCE BY THIS EVENING...BUT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO SUNDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ061-144>149-164>169-042100- /O.CON.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1009 AM EDT SAT SEP 4 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. WEST GALES TO 35 KNOTS WITH WAVES AS HIGH AS 12 FEET IN THE NEAR SHORE WATERS WILL CONTINUE INTO THIS EVENING. WINDS ARE EXPECTED TO DIMINISH BELOW GALE FORCE BY THIS EVENING...BUT SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD STAY IN SAFE HARBOR. && $$
266 WHUS71 KCLE 041940 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 340 PM EDT SAT SEP 4 2010 LEZ142>146-050345- /O.CAN.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/ /O.NEW.KCLE.SC.Y.0038.100904T1940Z-100905T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 340 PM EDT SAT SEP 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. WEST WINDS TO 30 KNOTS WILL DIMINISH TO 10 TO 20 KNOTS TONIGHT AND THEN CONTINUE ON SUNDAY. WAVES OF 7 TO 10 FEET WILL SUBSIDE TO 5 TO 7 FEET TONIGHT BUT ARE NOT EXPECTED TO DROP BELOW SMALL CRAFT ADVISORY TILL LATE SUNDAY AFTERNOON. && | PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ162>166-042045- /O.CAN.KCLE.GL.W.0005.000000T0000Z-100904T2100Z/ LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- 340 PM EDT SAT SEP 4 2010 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. WINDS HAVE DROPPED BELOW GALE FORCE. HOWEVER...WEST WINDS TO 30 KNOTS WILL CONTINUE THIS EVENING BEFORE DIMINISHING TO 10 TO 20 KNOTS OVERNIGHT. $$ LEZ061-147>149-167>169-050100- /O.EXT.KCLE.GL.W.0005.000000T0000Z-100905T0100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 340 PM EDT SAT SEP 4 2010 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. WEST GALES TO 35 KNOTS WILL CONTINUE THROUGH SUNSET AND THEN DIMINISH TO 30 KNOTS. WINDS WILL DIMINISH TO 15 TO 25 KNOTS ON SUNDAY. WAVES OF 10 TO 13 FEET WILL SUBSIDE TO 7 TO 10 FEET OVERNIGHT. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR THE NEARSHORE WATERS ONCE THE GALE WARNING IS CANCELLED. SMALL CRAFT ADVISORY CONDITIONS WILL THEN CONTINUE THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD STAY IN SAFE HARBOR. && $$
814 WHUS71 KCLE 050114 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 914 PM EDT SAT SEP 4 2010 LEZ147>149-050915- /O.EXP.KCLE.GL.W.0005.000000T0000Z-100905T0100Z/ /O.EXB.KCLE.SC.Y.0038.000000T0000Z-100906T0700Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 914 PM EDT SAT SEP 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EDT MONDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EDT MONDAY. THE GALE WARNING IS NO LONGER IN EFFECT. WEST WINDS TO 30 KNOTS WILL DIMINISH TO 15 TO 25 KNOTS OVERNIGHT AND THEN DECREASE TO 10 TO 2O KNOTS SUNDAY. WAVES WILL SLOWLY SUBSIDE AND ARE NOT EXPECTED TO DROP BELOW SMALL CRAFT ADVISORY CRITERIA UNTIL THE EARLY MORNING HOURS OF MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ061-167>169-050215- /O.EXP.KCLE.GL.W.0005.000000T0000Z-100905T0100Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 914 PM EDT SAT SEP 4 2010 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. THE SUSTAINED WINDS HAVE DROPPED BELOW 35 KNOTS. $$ LEZ142>146-050915- /O.CON.KCLE.SC.Y.0038.000000T0000Z-100905T2000Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 914 PM EDT SAT SEP 4 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY. WEST WINDS TO 30 KNOTS WILL DIMINISH TO 15 TO 25 KNOTS OVERNIGHT AND THEN DECREASE TO 10 TO 20 KNOTS SUNDAY. THE WAVES ARE NOT EXPECTED TO DROP BELOW SMALL CRAFT ADVISORY CRITERIA OF 3 TO 5 FEET UNTIL LATE SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ KIELTYKA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Sep 3, 3:57 PM EDT, 1 minute earlier.
Area forecast discussion, Sep 3, 3:57 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
357 PM EDT FRI SEP 3 2010
.SYNOPSIS...
A COLD OVER THE APPALACHIANS WILL SWEEP OFF THE EAST COAST. AN
UPPER LEVEL TROUGH WILL DROP SOUTHEAST ACROSS THE GREAT LAKES
TONIGHT AND EARLY SATURDAY. NOTICEABLY COOLER AIR WILL MOVE INTO
THE AREA WITH CLOUDS AND SOME LAKE EFFECT SHOWERS. HIGH PRESSURE
WILL MOVE ACROSS THE OHIO VALLEY EARLY IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE COLD FRONT AND SHOWERS WILL BE EAST OF THE AREA BY THE TIME
THE FORECAST IS ISSUED. ANY LINGERING SHOWERS WILL BE EAST OF ERIE
AND CRAWFORD COUNTY PENNSYLVANIA BY 5 PM AND WILL NOT MENTION IT
FOR THIS EVENING. THE DRY SLOT WILL CONTINUE TO PUSH IN AND IT
LOOKS LIKE A BEAUTIFUL EVENING FOR FRIDAY HIGH SCHOOL FOOTBALL
GAMES. WIND WILL BE A BIT BLUSTERY EARLY ON. TEMPERATURES AND
ESPECIALLY THE DEWPOINT WILL BE NOTICEABLY LOWER. THE BULK OF THE
CHILLY AIR WILL ACCOMPANY THE TROUGH ALOFT WHICH WILL ARRIVE LATER
TONIGHT. 850 MB TEMPERATURES PROGGED TO GET COLD ENOUGH FOR LAKE
EFFECT CLOUDS BY MIDNIGHT WITH LAKE EFFECT/ENHANCED SHOWERS FROM
WEST TO EAST SOON AFTER AS THE TROUGH SWINGS ACROSS THE LAKE.
FORECAST LOW TEMPERATURES TONIGHT BASED ON LAST NIGHTS UPSTREAM
TEMPS... MAINLY IN THE MID AND LOWER 50S. A LITTLE WARMER AT THE
LAKESHORE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
SATURDAY WILL BE A PREVIEW OF FALL...DRAMATICALLY DIFFERENT THAN
RECENT WEATHER. EXTENSIVE STRATOCUMULUS SHIELD OVER THE WESTERN
GREAT LAKES WILL SWEEP IN AND WITH THE FLOW OFF LAKE ERIE AND H8
TEMPERATURES PROGGED TO DROP TO ABOUT 4C...EXPECT A FAIR AMOUNT OF
LAKE EFFECT RAIN SHOWERS. THE WEST-NORTHWEST FLOW WILL FAVOR THE
TRADITIONAL SNOWBELT. LAKE-H5 TEMPERATURE DIFFERENTIAL IS LARGE
ENOUGH TO CONTINUE TO MENTION A CHANCE OF A THUNDERSTORM.
TEMPERATURES WILL ONLY BE IN THE 60S AND IN AREAS WHERE THE RAIN
IS OCCURRING THE TEMPERATURES WILL DROP BACK TOWARD 60...COLD
ENOUGH FOR A LIGHT JACKET. THE FAR SOUTHERN COUNTIES...FROM THE
ROUTE 30 CORRIDOR SOUTH...WILL LIKELY SEE SOME IN-AND-OUT SUNSHINE.
IMPROVEMENT WILL COME QUICKLY AS THE FLOW STARTS TO BACK ON SATURDAY
NIGHT. WITH DRYING AND SUBSIDENCE THE LAKE EFFECT CLOUDS AND
SHOWERS WILL START TO SHRINK AND PROBABLY END UP ALONG THE LAKE
ERIE LAKESHORE NEAR ERIE SUNDAY MORNING AND THEN DRY UP EARLY
SUNDAY. FAIR WEATHER CUMULUS/STRATOCUMULUS WILL OCCUR ESPECIALLY
ACROSS EXTREME NE OH/NW PA AND DIMINISH BY LATE IN THE DAY WITH
TEMPS STILL BELOW NORMAL.
LOOKS LIKE A QUICK WARMER UP EARLY IN THE WORK WEEK...PERHAPS WARM
ENOUGH ON LABOR DAY FOR A LATE SUMMER SWIM...WITH HIGH TEMPERATURES
RECOVERING WELL INTO THE 70S TO AROUND 80.
DESPITE THE RELATIVELY STRONG WARM ADVECTION... THERE IS NO ELEVATED
CAPE AND THE MODEL SOUNDINGS APPEAR CAPPED AND I DOUBT THERE WILL
BE MUCH IN THE WAY OF CLOUDS. TEMPERATURES WILL BE BACK ABOVE
NORMAL BY TUESDAY.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
A FRONTAL SYSTEM WILL MOVE ACROSS THE REGION LATE TUESDAY AND THEN
SOME LAKE EFFECT/LAKE ENHANCED SHOWERS MAY DEVELOP FOR THE NORTHEAST
PORTION OF THE FORECAST AREA. EXCEPT FOR THE LAKE ENHANCED PORTION
KEPT THE POPS 24% OR LESS...THE AIRMASS SEEMS DRY.
HIGH PRESSURE THEN BUILDS IN FOR LATE WEDNESDAY AND ITS EFFECTS WILL
LAST THROUGH THURSDAY. ANOTHER SYSTEM MAY AFFECT THE AREA FRIDAY.
SOME QUESTIONS ON THE TIMING. KEPT FRIDAY DRY AND SOME POPS FOR
FRIDAY NIGHT. WENT CLOSE TO HPC GUIDANCE FOR TEMPERATURES...THEY
LOOK REASONABLE EXCEPT FOR SOME MINOR TWEEKS MAINLY WEDNESDAY AFTER
THE FRONTAL PASSAGE.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AT 18Z THE COLD FRONT LOCATED FROM NEAR HZY TO CAK TO PHD AND
THE FRONT WAS MOVING RAPIDLY EAST. SOME SHOWERS AND THUNDERSTORMS
AHEAD OF THE FRONT AND A BRIEF PERIOD OF MVFR CEILINGS AFTER
FRONTAL PASSAGE. MORE CLOUDS WILL BE MOVING IN OVERNIGHT AS THE
UPPER TROF ROTATES THROUGH THE AREA. AREAS EAST OF CLE WILL GET
MORE SIGNIFICANT LAKE EFFECT/LAKE ENHANCED SHOWERS. PLENTY OF
CLOUDS ON SATURDAY WITH MVFR CEILINGS IMPROVING TO VFR EXCEPT FROM
CLE EAST AND SOUTHEAST.
.OUTLOOK...NON VFR POSSIBLE MAINLY EASTERN AREAS SATURDAY
AFTERNOON AND NIGHT.
&&
.MARINE...
MARGINAL GALE FORCE WINDS EXPECTED FOR TONIGHT INTO SATURDAY. WINDS
UPSTREAM ON LAKE SUPERIOR ALREADY SUSTAINED AT 27 KNOTS.
ANTICIPATING STRONGER WINDS WILL ROTATE DOWN ACROSS LAKE ERIE LATER
THIS EVENING AND CONTINUE INTO SATURDAY. SO WILL KEEP SMALL CRAFT
ADVISORY GOING THIS AFTERNOON AND HOIST GALE WARNINGS FOR 8 PM THIS
EVENING.
WINDS START TO DIMINISH SATURDAY AFTERNOON BELOW GALE FORCE. WINDS
WILL CONTINUE AT 15 TO 25 KNOTS SATURDAY NIGHT INTO SUNDAY NIGHT AND
THEN DROP TO AROUND 10 KNOTS ON MONDAY AS GRADIENT WEAKENS AND HIGH
PRESSURE BUILDS IN. SOUTHWEST FLOW BEGINS TO INCREASE TUESDAY INTO
TUESDAY NIGHT AHEAD OF A COLD FRONT. FRONT SWEEPS EAST ACROSS THE
LAKE TUESDAY NIGHT AND FLOW BECOMES WESTERLY ON WEDNESDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WARNING FROM 8 PM THIS EVENING TO 5 PM EDT SATURDAY FOR
LEZ061-142>149-162>169.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LEZ142>149.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...LOMBARDYHazardous weather outlook, Sep 3, 3:41 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 341 PM EDT FRI SEP 3 2010 OHZ009>012-089-PAZ001-041945- ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 341 PM EDT FRI SEP 3 2010 ...MODERATE RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>008-013-014-017>023-027>033-036>038-047-PAZ002-003-041945- LUCAS-WOOD-OTTAWA-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE- CRAWFORD PA- 341 PM EDT FRI SEP 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-041945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 341 PM EDT FRI SEP 3 2010 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:58 AM EDT | Small Craft Advisory | CLE | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.